Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165



Virtual crystals and fermionic formulas of type $D_{n+1}^{(2)}$, $A_{2n}^{(2)}$, and $C_n^{(1)}$

Authors: Masato Okado, Anne Schilling and Mark Shimozono
Journal: Represent. Theory 7 (2003), 101-163
MSC (2000): Primary 81R50, 81R10, 17B37; Secondary 05A30, 82B23
Published electronically: March 4, 2003
MathSciNet review: 1973369
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce ``virtual'' crystals of the affine types $\mathfrak{g}=D_{n+1}^{(2)}$, $A_{2n}^{(2)}$ and $C_n^{(1)}$ by naturally extending embeddings of crystals of types $B_n$ and $C_n$ into crystals of type $A_{2n-1}$. Conjecturally, these virtual crystals are the crystal bases of finite dimensional $U_q'(\mathfrak{g})$-modules associated with multiples of fundamental weights. We provide evidence and in some cases proofs of this conjecture. Recently, fermionic formulas for the one-dimensional configuration sums associated with tensor products of the finite dimensional $U_q'(\mathfrak{g})$-modules were conjectured by Hatayama et al. We provide proofs of these conjectures in specific cases by exploiting duality properties of crystals and rigged configuration techniques. For type $A_{2n}^{(2)}$ we also conjecture a new fermionic formula coming from a different labeling of the Dynkin diagram.

References [Enhancements On Off] (What's this?)

  • 1. T. Akasaka and M. Kashiwara, Finite-dimensional representations of quantum affine algebras, Publ. RIMS, Kyoto Univ. 33 (1997) 839-867. MR 99d:17017
  • 2. T. Baker, Zero actions and energy functions for perfect crystals, Publ. RIMS, Kyoto Univ. 36 (2000) 533-572. MR 2002k:17029
  • 3. L. M. Butler, Subgroup lattices and symmetric functions, Mem. Amer. Math. Soc. 112 (1994), no. 539. MR 95e:05122
  • 4. V. Chari, On the fermionic formula and the Kirillov-Reshetikhin conjecture, Internat. Math. Res. Notices 2001, no. 12, 629-654. MR 2002i:17019
  • 5. V. G. Drinfeld, Hopf algebra and the Yang-Baxter equation, Soviet. Math. Dokl. 32 (1985) 254-258.
  • 6. G. Hatayama, A. N. Kirillov, A. Kuniba, M. Okado, T. Takagi and Y. Yamada, Character formulae of $\widehat{sl}_n$-modules and inhomogeneous paths, Nucl. Phys. B 536 (1999) 575-616. MR 2000c:17022
  • 7. G. Hatayama, A. Kuniba, M. Okado, T. Takagi, and Z. Tsuboi, Paths, crystals and fermionic formulae, MathPhys odyssey, 2001, 205-272, Prog. Math. Phys., 23, Birkhäuser Boston, Boston, MA, 2002.
  • 8. G. Hatayama, A. Kuniba, M. Okado, T. Takagi and Y. Yamada, Remarks on fermionic formula, Contemp. Math. 248 (1999) 243-291. MR 2001m:81129
  • 9. M. Jimbo, A $q$-difference analogue of $U(\mathcal{G})$and the Yang-Baxter equation, Lett. Math. Phys. 10 (1985) 63-69. MR 86k:17008
  • 10. N. Jing, K. C. Misra and M. Okado, $q$-wedge modules for quantized enveloping algebras of classical type, J. Algebra 230 (2000) 518-539. MR 2001i:17014
  • 11. V. Kac, Infinite dimensional Lie algebras, 3rd ed., Cambridge University Press, 1990. MR 92k:17038
  • 12. S.-J. Kang, M. Kashiwara, and K. C. Misra, Crystal bases of Verma modules for quantum affine Lie algebras, Compositio Math. 92 (1994) 299-325. MR 95h:17016
  • 13. S.-J. Kang, M. Kashiwara, K. C. Misra, T. Miwa, T. Nakashima and A. Nakayashiki, Affine crystals and vertex models, Adv. Ser. Math. Phys. 16 (1992) 449-484. MR 94a:17008
  • 14. S.-J. Kang, M. Kashiwara, K. C. Misra, T. Miwa, T. Nakashima and A. Nakayashiki, Perfect crystals of quantum affine Lie algebras, Duke Math. J. 68 (1992) 499-607. MR 94j:17013
  • 15. M. Kashiwara, Crystalizing the $q$-analogue of universal enveloping algebras, Commun. Math. Phys. 133 (1990) 249-260. MR 92b:17018
  • 16. M. Kashiwara, On crystal bases of the $Q$-analogue of universal enveloping algebras, Duke Math. J. 63 (1991) 465-516. MR 93b:17045
  • 17. M. Kashiwara, On crystal bases, in: Representations of groups (Banff, AB, 1994), 155-197, CMS Conf. Proc., 16, Amer. Math. Soc., Providence, RI, 1995. MR 97a:17016
  • 18. M. Kashiwara, Similarity of crystal bases, Contemp. Math. 194 (1996) 177-186. MR 97g:17013
  • 19. M. Kashiwara, On level zero representations of quantized affine algebras, Duke Math. J. 112 (2002), no. 1, 117-195. MR 2002m:17013
  • 20. M. Kashiwara and T. Nakashima, Crystal graphs for representations of the $q$-analogue of classical Lie algebras, J. Algebra 165 (1994) 295-345. MR 95c:17025
  • 21. D. Kazhdan and G. Lusztig, Representations of Coxeter groups and Hecke algebras, Invent. Math. 53 (1979), 165-184. MR 81j:20066
  • 22. R. Kedem and B. M. McCoy, Construction of modular branching functions from Bethe's equations in the 3-state Potts chain, J. Stat. Phys. 71 (1993) 865-901. MR 95b:82008
  • 23. S. V. Kerov, A. N. Kirillov and N. Y. Reshetikhin, Combinatorics, the Bethe ansatz and representations of the symmetric group, J. Soviet Math. 41 (1988), no. 2, 916-924. MR 88i:82021
  • 24. A. N. Kirillov and N. Y. Reshetikhin, The Bethe ansatz and the combinatorics of Young tableaux, J. Soviet Math. 41 (1988), no. 2, 925-955. MR 88i:82020
  • 25. A. N. Kirillov and N. Y. Reshetikhin, Representations of Yangians and multiplicities of the inclusion of the irreducible components of the tensor product of representations of simple Lie algebras, J. Soviet Math. 52 (1990), no. 3, 3156-3164. MR 89b:17012
  • 26. A. N. Kirillov, A. Schilling and M. Shimozono, A bijection between Littlewood-Richardson tableaux and rigged configurations, Selecta Math. (N.S.) 8 (2002), no. 1, 67-135. MR 2003a:05151
  • 27. D. E. Knuth, Permutations, matrices, and generalized Young tableaux, Pacific J. Math. 34 (1970) 709-727. MR 42:7535
  • 28. Y. Koga, Level one prefect crystals for $B^{(1)}_n$, $C^{(1)}_n$, $D^{(1)}_n$, J. Algebra 217 (1999) 312-334. MR 2000h:17011
  • 29. Y. Koga, Notes on $C^{(1)}_n$-crystals, preprint, 1998.
  • 30. A. Kuniba, K. C. Misra, M. Okado, and J. Uchiyama, Demazure modules and perfect crystals, Commun. Math. Phys. 192 (1998) 555-567. MR 2000c:17025
  • 31. A. Lascoux and M.-P. Schützenberger, Sur une conjecture de H. O. Foulkes, C. R. Acad. Sci. Paris Sér. A-B 286 (1978) A323-A324. MR 57:12672
  • 32. A. Lascoux and M.-P. Schützenberger, Le monoïde plaxique, in: Noncommutative structures in algebra and geometric combinatorics (Naples, 1978), 129-156, Quad. Ricerca Sci., 109, CNR, Rome, 1981. MR 83g:20016
  • 33. A. Lascoux, B. Leclerc and J.-Y. Thibon, Crystal graphs and $q$-analogues of weight multiplicities for the root system $A\sb n$, Lett. Math. Phys. 35 (1995) 359-374. MR 97a:05213
  • 34. G. Lusztig, Green polynomials and singularities of unipotent classes, Adv. in Math. 42 (1981), 169-178. MR 83c:20059
  • 35. G. Lusztig, Fermionic form and Betti numbers, preprint math.QA/0005010.
  • 36. I. G. Macdonald, Symmetric functions and Hall polynomials, second edition, with contributions by A. Zelevinsky, Oxford Mathematical Monographs, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1995. MR 96h:05207
  • 37. H. Nakajima, $T$-analogue of the $q$-characters of finite dimensional representations of quantum affine algebras, Physics and combinatorics, 2000 (Nagoya), 196-219, World Sci. Publishing, River Edge, NJ, 2001. MR 2003b:17020
  • 38. A. Nakayashiki and Y. Yamada, Kostka polynomials and energy functions in solvable lattice models, Selecta Math. (N.S.) 3 (1997) 547-599. MR 99m:05162
  • 39. M. Okado, A. Schilling and M. Shimozono, Crystal bases and $q$-identities, Contemp. Math. 291 (2001) 29-53. MR 2003b:81073
  • 40. C. Schensted, Longest increasing and decreasing subsequences, Canad. J. Math. 13 (1961) 179-191. MR 22:12047
  • 41. A. Schilling and S. O. Warnaar, Inhomogeneous lattice paths, generalized Kostka polynomials and $A\sb {n-1}$ supernomials, Commun. Math. Phys. 202 (1999) 359-401. MR 2002m:05234
  • 42. M. Shimozono, A cyclage poset structure for Littlewood-Richardson tableaux, European J. Combin. 22 (2001), no. 3, 365-393. MR 2002g:05189
  • 43. M. Shimozono, Multi-atoms and monotonicity of generalized Kostka polynomials, European J. Combin. 22 (2001), no. 3, 395-414. MR 2002e:05148
  • 44. M. Shimozono, Affine type A crystal structure on tensor products of rectangles, Demazure characters, and nilpotent varieties, J. Algebraic Combin. 15 (2002), no. 2, 151-187. MR 2002m:17005
  • 45. J. Stembridge, Multiplicity-free products of Schur functions, Ann. Comb. 5 (2001), no. 2, 113-121.
  • 46. D. E. White, Some connections between the Littlewood-Richardson rule and the construction of Schensted, J. Combin. Theory Ser. A 30 (1981) 237-247. MR 82b:20018
  • 47. S. Yamane, Perfect crystals of $U_q(G^{(1)}_2)$, J. Algebra 210 (1998) 440-486. MR 2000f:17024

Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 81R50, 81R10, 17B37, 05A30, 82B23

Retrieve articles in all journals with MSC (2000): 81R50, 81R10, 17B37, 05A30, 82B23

Additional Information

Masato Okado
Affiliation: Department of Informatics and Mathematical Science, Graduate School of Engineering Science, Osaka University, Toyonaka, Osaka 560-8531, Japan

Anne Schilling
Affiliation: Department of Mathematics, University of California, One Shields Avenue, Davis, California 95616-8633

Mark Shimozono
Affiliation: Department of Mathematics, 460 McBryde Hall, Virginia Tech, Blacksburg, Virginia 24061-0123

Keywords: Crystal bases, quantum affine Lie algebras, fermionic formulas, rigged configurations, contragredient duality
Received by editor(s): January 14, 2002
Received by editor(s) in revised form: November 27, 2002
Published electronically: March 4, 2003
Additional Notes: The third author was partially supported by NSF grant DMS-9800941
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society